MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0200
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during a nail removal, the screwdriver tip deformed.The patient had implants 20 years ago and the bone appeared to be hard.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.Device inspection revealed the following: the received lag screwdriver was visually inspected in which we can see that the threaded rod is bent in one direction and the cylindrical rod shape is also completely deformed which indicates the application of excessive force from one direction leading to deformation.The pegs are completely broken off and the broken section was not returned the breakage is brittle in a manner as the breakage area is shiny in nature the breakage happened due to the application of excessive torsional and bending load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user-related.If any additional information is provided, the investigation will be reassessed.

Brand Name
LAG SCREWDRIVER GAMMA3® 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17305414
Report Number0009610622-2023-00230
Device Sequence Number17801789
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0200
Device Catalogue Number13200200
Device Lot NumberK0BFC13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight47 KG
Patient EthnicityNon Hispanic
Patient RaceAsian